Louisiana, 2011Wildfire in Louisiana, June 12 to 20, 2011
June 12 to 20, 2011 · NWS LCH · 1 event in 1 county or zone
Extreme to exceptional drought conditions contributed to a wildfire in northern Calcasieu Parish.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $250,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme to exceptional drought conditions contributed to a wildfire in northern Calcasieu Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 12, 10:20 AM CST, 10 minutes earlier.
Area forecast discussion, Jun 12, 10:20 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1120 AM CDT SUN JUN 12 2011
.DISCUSSION...
UPDATED MOST FIRST PERIOD GRIDS TO ADJUST FOR LATEST
GUIDANCE/TRENDS...BUT NO SIGNIFICANT CHANGES WERE MADE. ANOTHER
HOT AND MOSTLY DRY DAY ON TAP WITH JUST ISOLATED CONVECTION
EXPECTED BY AFTERNOON...MAINLY OVER EAST/SOUTH CENTRAL LA.
13
&&
.PREV DISCUSSION... /ISSUED 651 AM CDT SUN JUN 12 2011/
AVIATION...
LIGHT FOG LIFTING BECOMING VFR ARE LCTNS THRU THE DAY.
PREV DISCUSSION... /ISSUED 334 AM CDT SUN JUN 12 2011/
DISCUSSION...
LATEST SFC ANALYSIS SHOWS VERY WEAK PRESSURE GRADIENT ASSOCIATED
WITH A SFC HIGH OVER THE N GULF AND SE U.S. ALOFT...THE MID/UPPER
RIDGE HAS BEGUN TO RETROGRADE FROM TX OVER THE REGION...WHICH WILL
BE PUTTING THE LID ON MOST AFTERNOON SHRA/TSRA DEVELOPMENT. NOT
REALLY SHOWN IN ANY GUIDANCE...BUT LEFT ~15% OR ISO AFTERNOON AND
EARLY EVENING TSRA OVER C AND S LA...WHICH HAS BEEN THE CASE THE
LAST COUPLE OF DAYS. WITH THE SUBSIDENCE ASSOCIATED WITH THE
RIDGING ALOFT...TEMPS WILL CONTINUE TO REMAIN ABOVE NORMAL...WITH
MID/UPPER 90S EXPECTED. THE ONLY THING STOPPING IT FROM GETTING
INTO THE 100S WILL BE THE WEAK S FLOW EXPECTED BETWEEN THE NE GULF
RIDGE AND THE LOW OVER THE PLAINS.
FOR THE REMAINDER OF THE WEEK...NOT EXPECTING MUCH IF ANY RAINFALL.
WEAK SFC RIDGE OVER THE NE GULF COUPLED WITH LOW PRESSURE OVER THE
PLAINS WILL MAINTAIN AN ONSHORE FLOW...WITH HIGH PRESSURE ALOFT
RIDGING ACROSS MOST OF TX. OTHER THAN THE SEA BREEZE...THERE WILL BE
NO REAL FOCUS FOR AFTERNOON TSRA. WILL HAVE TO DEPEND ON THE FEW
TCU THAT HAPPENS TO BREAK THE CAP TO PROVIDE ANY PRECIP...BUT AT
BEST ONLY 10% COVERAGE POSSIBLE. THE ONSHORE FLOW SHOULD KEEP
AFTERNOON TEMPS GETTING OUT OF CONTROL...BUT STILL LOWER/MID 90S
ACROSS THE I-10 CORRIDOR...TO MID/UPPER 90S FURTHER INLAND.
MARINE...
HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL MAINTAIN A
LIGHT ONSHORE FLOW LESS THAN 10 KNOTS AND SEAS 1-2 FT THRU TUE. BY
WED & THU...THE PRESSURE GRADIENT WILL INCREASE A BIT BETWEEN THE
HIGH OVER THE E GULF AND THE LOW OVER THE TX/OK REGION. THIS WILL
INCREASE S TO SW WINDS 10 TO 15 KTS AND SEAS 2-4 FT.
FIRE WEATHER...
ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE THIS
AFTERNOON ACROSS CENTRAL AND SOUTHERN LOUISIANA. AFTERNOON RELATIVE
HUMIDITY VALUES WILL DROP INTO THE 30% RANGE WITH LIGHT SOUTHERLY
WINDS. THIS COUPLED WITH THE ONGOING SEVERE DROUGHT WILL KEEP THE
FIRE DANGER ELEVATED. HIGH PRESSURE WILL THEN BECOME REESTABLISHED
SENDING US BACK INTO AN EXTENDED DRY PERIOD WITH TEMPERATURES
REMAINING WELL ABOVE NORMAL. BURN BANS REMAIN IN PLACE FOR ALL OF
LOUISIANA AND THE SOUTHEASTERN PORTION OF TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 96 74 95 74 / 10 10 10 10
KBPT 96 74 95 74 / 10 10 10 10
KAEX 98 72 97 72 / 20 20 10 10
KLFT 97 74 96 74 / 20 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 12, 2:45 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 AM CDT SUN JUN 12 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-131100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
345 AM CDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ONLY A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS IS EXPECTED OVER CENTRAL AND SOUTHERN LOUISIANA. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH PRESSURE ALOFT OVER TEXAS WILL DOMINATE THE REGION. OTHER
THAN THE SEA BREEZE FRONT...THERE WILL BE NO REAL FOCUS FOR
AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT. AFTERNOON
TEMPERATURES IN THE LOWER TO MID 90S ACROSS THE I-10
CORRIDOR...MID TO UPPER 90S FURTHER INLAND CAN BE EXPECTED.
ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE AREA.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Calcasieu
- When
- June 12, 10:30 AM CST to June 20, 10:00 PM CST
- Where
- Calcasieu forecast zone
- Crop damage
- $250,000
- Reported by
- Park/Forest Service
Almost 700 acres were burned in northern Calcasieu Parish near Bud Bennett Road. It cost over $250,000 in lost timber.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Heat in Texas, June 12, 20111 death · 1 event
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Maryland, June 12, 2011$78,000 · EF0 · 16 events
- Hail and Damaging Winds in Georgia, June 12 to 17, 2011$52,000 · 1.75 in hail · 16 events
- Lightning Strike in Illinois, June 12, 2011$100,000 · 1 event
- Damaging Winds in Mississippi, June 12, 2011$73,000 · 50 kt wind · 3 events
- Flood in Nevada, June 12 to 30, 2011$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327553.